The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
206 Posts
Discussion Starter · #1 ·
I'll try to do a little back story first, if you don't want that whole part, just skip to the bottom paragraph.

I tried diet and exercise for two months and then got sent to the endocrinologist for a separate issue which is somewhat related to my diabetes (PCOS). Part of the treatment for that is also metformin. She started me on 500 mg of regular metformin twice a day and told me to go up to 1000mg when I was used to it.

The doctor accidentally sent the prescription for a 850mg tab instead of a 1000mg tab (nice). So they told me to cut it in half and go from there since I had already brought it home and the pharmacy wouldn't take it back (never really had regular meds to take so didn't know to check before leaving the pharmacy)

So I tried the half pill and had no real side effects so went ahead to go to the 850mg and thought I had been poisoned and was going to die.

My sister is a pharmacist and said she was surprised about me being prescribed the regular met and suggested I get switched to extended release. So I switched and have been taking the 1000mg twice a day with mostly just a little nausea but nothing much else in the gastric region thank goodness.

Now my sugars are finally coming down below 110 and I'm finding that I feel really weird and shakey feeling and in fact my hands have been shaking. Also my heart kinda starts beating where I can hear it. However, 104 (my last reading) is hardly a low reading. Is this common for people to feel after they've had high blood sugar for a awhile and are just now coming toward the normal range?
 

·
Registered
Joined
·
31 Posts
This is normal. Your body is used to the high and now that it is in the normal range you feel low. Your body will get used to it eventually just keep up the great work
 

·
Registered
Joined
·
5,399 Posts
Add me to the Been There Done That list.

Normal levels made me queasy for a number of weeks at first. But at the same time, I noticed other symptoms -- stuff I'd thought was unrelated -- got better (e.g., mood, mental focus and eyesight).

You're doing great. Hang in there!
 
  • Like
Reactions: annsrum

·
Registered
Joined
·
206 Posts
Discussion Starter · #5 ·
Thanks!

Thanks for the info and encouragement!! Is so weird how the body can behave sometimes!!!
 

·
Registered
Joined
·
4,368 Posts
It is totally normal as your bgs lower. We actually call it a "False Low". Your body is used to higher bgs and thinks they are normal. Eventually you should get used to bgs in the 80-100 range. I like to carry around some low carb crackers or nuts to munch on when I get those feelings. I am one of the lucky ones who can take the regular metformin. I take 2550 mg and never have a problem. Be careful cutting the extended pills though.
 
  • Like
Reactions: annsrum
1 - 6 of 6 Posts
Top